Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 210, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 3, 2025, 6:24 PM CDT for 4 counties in Kansas. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2025, 6:24 PM CDT (23:24 UTC)
- Expired
- Aug 3, 2025, 7:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 70.0 mph
Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 155 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 6:47 PM CDT | HAIL 2.75 | 6 S Syracuse, KS | Report received from social media with pictures. |
| Aug 3, 6:48 PM CDT | HAIL 2 | 14 S Syracuse, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 4:39 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
210
WUUS53 KDDC 032324
SVRDDC
KSC067-075-093-187-040015-
/O.NEW.KDDC.SV.W.0210.250803T2324Z-250804T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
624 PM CDT Sun Aug 3 2025
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Southern Hamilton County in southwestern Kansas...
Southwestern Kearny County in southwestern Kansas...
Northwestern Grant County in southwestern Kansas...
Northern Stanton County in southwestern Kansas...
* Until 715 PM CDT/615 PM MDT/.
* At 624 PM CDT/524 PM MDT/, a severe thunderstorm was located near
Syracuse, moving south at 30 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* This severe thunderstorm will be near...
Syracuse around 530 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3812 10192 3813 10152 3767 10130 3767 10196
TIME...MOT...LOC 2324Z 347DEG 27KT 3801 10176
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
TURNER1 follow-up statement
530
WWUS53 KDDC 032344
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
644 PM CDT Sun Aug 3 2025
KSC067-075-093-187-040015-
/O.CON.KDDC.SV.W.0210.000000T0000Z-250804T0015Z/
Hamilton KS-Kearny KS-Grant KS-Stanton KS-
644 PM CDT Sun Aug 3 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM
CDT/615 PM MDT/ FOR SOUTHERN HAMILTON...SOUTHWESTERN KEARNY...
NORTHWESTERN GRANT AND NORTHERN STANTON COUNTIES...
At 644 PM CDT/544 PM MDT/, a severe thunderstorm was located 8 miles
south of Syracuse, moving south at 30 mph.
THIS IS A DESTRUCTIVE STORM FOR southern Hamilton county.
HAZARD...Baseball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
This severe thunderstorm will remain over mainly rural areas of
southern Hamilton, southwestern Kearny, northwestern Grant and
northern Stanton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3812 10192 3813 10152 3767 10130 3767 10196
TIME...MOT...LOC 2344Z 349DEG 27KT 3786 10173
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
TURNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 4:30 PM CDT, 1 hour 54 minutes earlier. Its key messages:
- Scattered thunderstorms will be capable of producing locally heavy rain, dangerous lightning, and strong/damaging winds Sunday evening.
- Southwest Kansas will be dry Monday through Friday, with a strong warming trend. Afternoon temperatures will be near 100 Thursday and Friday.
Area forecast discussion, Aug 3, 4:30 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 430 PM CDT Sun Aug 3 2025 ...Updated Aviation... .KEY MESSAGES... - Scattered thunderstorms will be capable of producing locally heavy rain, dangerous lightning, and strong/damaging winds Sunday evening. - Southwest Kansas will be dry Monday through Friday, with a strong warming trend. Afternoon temperatures will be near 100 Thursday and Friday. && .UPDATE... Issued at 332 PM CDT Sun Aug 3 2025 As of 3:15 PM, convection was developing along a deep moisture axis across northwest Kansas, located ahead of an upper level trough associated with the left exit region of an upper level jet. In this area, CIN has eroded, with MLCAPE around 2500 J/kg and effective shear around 30 knots. These storms were moving south along a moist instability axis and strengthening as they moved into an area of greater mid-level instability. Given that they are moving into a more unstable environment, these storms are expected to continue and increase in coverage over the next few hours as they move into north central and west central Kansas. The main hazards will be large hail up to 2 inches in diameter and strong, gusty winds, given downdraft CAPE values greater than 1100. Locally heavy rainfall may also be an issue, given high PWAT values. && .DISCUSSION... Issued at 227 PM CDT Sun Aug 3 2025 Earlier this morning an upper level trough over western Kansas is leading to lingering early morning convection across Central Kansas. This upper trough, embedded in a northwest flow, was located on the northeast side of an upper level ridge developing across the southwest United States. Another upper wave was located in western Wyoming/Northern Colorado based on the left exit region of a 250mb upper jet and 1.5 400mb PVU. This next approaching upper level system will approach western Kansas late day and given a surface boundary over western Kansas, deepening surface low over eastern Colorado and afternoon mid level lapse rate >7.5c/km this will bring another round of thunderstorms late today and overnight. These wet conditions may begin the work week but hot and dry conditions will be returning to western Kansas by mid week as the southwestern United States expands into the Rockies and Plains. There is a slight chance for severe thunderstorms late today and early tonight. A surface boundary will be located over southwest Kansas late in the day as mid level lapse rates increase to >8c/km and moisture improves. Afternoon clouds are already developing near and east of our surface boundary where 0-1km forcing is improving, 700mb temperatures are cooler and CIN is decreasing. As a result we expect a few thunderstorms (20-40%) are expected to develop by after 3pm east of highway 83, as a few of the CAMS suggest. In this area the shear will be weak, but given the mid level lapse rates and decreasing CIN, we will be monitoring the chance for a few severe late day/evening thunderstorms ahead of the next approaching upper level trough/250mb jet. The main hazard will be wind gusts 60 to 70 mph and isolated large hail. For locations near the Colorado border, there will be a greater risk for very large hail if storms develop late today. Based on the better shear forecast in this area by early evening and instability, it appears that the environment would be capable of a few storms producing very large hail (>2 inches) and wind gusts up to 60 mph. This is where the Storm Prediction Center has a slight risk and has also highlighted this area with a hatched region for very large hail (greater than a 10% chance of hail >2 inches). A warming trend is returning, with hot conditions expected through the end of the work week. Ensembles and deterministic models remain similar to previous runs indicating an upper ridge building into the Rockies early in the week and then expanding into the plains during the latter half of the work week. This occurs as our next eastern Pacific upper-level trough moves onshore and begins to cross the Pacific Northwest and California. Based on forecast 850mb temperatures late in the week and the agreement among ensembles on +30C 850mb temperatures, the current forecast appears on track. Highs are expected to climb to 95 to near 100 degrees by mid week, but highs around 100 degrees through the start of the weekend may end up being a few degrees too cool. The latest NBM currently shows a 50 to 80% chance for highs to be 102 degrees or higher west of Highway 283 and near the Oklahoma border. Anyone with outdoor plans during the latter half of this upcoming work week should be prepared for these hot conditions and take heat safety precautions. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 430 PM CDT Sun Aug 3 2025 Radar and satellite imagery at 2130z depicted severe thunderstorms west of HYS, and north of GCK. Thunderstorms are expected to again evolve into another complex and move southward this evening, with impacts most likely at GCK/DDC 02-06z Mon, where convective TEMPO groups were included in this set of TAFs. Confidence of convective impacts at HYS/LBL is lower, but still possible. Primary risk from any storms will again be outflow wind gusts to near 50 kts. Any storms are expected to clear all airports no later than 12z Mon, with VFR/SKC expected through daylight Monday. Light southeast winds will prevail through this TAF period, outside of any influence from thunderstorms. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Burgert DISCUSSION...Burgert AVIATION...Turner
Hazardous weather outlook, Aug 3, 3:08 AM CDT, 15 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 308 AM CDT Sun Aug 3 2025 KSZ030-031-043>046-061>066-074>081-084>090-040815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 308 AM CDT Sun Aug 3 2025 /208 AM MDT Sun Aug 3 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Strong to severe thunderstorms will be possible across portions of southwest Kansas this afternoon into the evening. The strongest storms will be capable of producing 1 to 2 inch hail and damaging winds in excess of 60 mph. An isolated tornado or two cannot be ruled out in extreme southwest Kansas. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in extreme southwest Kansas, generally after 4 PM CDT.
In the hours before
Local storm report, Aug 3, 12:32 PM CDT, 5 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1232 PM CDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM Tstm Wnd Gst 2 NE Johnson City 37.59N 101.73W
08/02/2025 M94 MPH Stanton KS AWOS
KJHN reported wind gust 94 mph.
&&Local storm report, Aug 3, 5:54 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
554 PM CDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM Tstm Wnd Gst Shields 38.62N 100.45W
08/03/2025 M70 MPH Lane KS Public
&&
RCBSpecial weather statement, Aug 3, 6:15 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Dodge City KS
615 PM CDT Sun Aug 3 2025
KSZ045-046-065-040000-
Rush KS-Pawnee KS-Ness KS-
615 PM CDT Sun Aug 3 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL NESS...NORTHWESTERN
PAWNEE AND SOUTHWESTERN RUSH COUNTIES THROUGH 700 PM CDT...
At 615 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Rush Center, moving southeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Rush Center around 620 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Kansas.
&&
LAT...LON 3846 9903 3842 9903 3813 9933 3845 9966
3864 9946
TIME...MOT...LOC 2315Z 312DEG 26KT 3848 9934
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
TURNERThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:40 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 50 min |
| Aug 2, 9:27 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 48 min |
| Aug 2, 10:14 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 46 min |
| Aug 2, 10:55 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stanton, Stevens | 50 min |
| Aug 2, 11:32 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny, Seward, Stevens | 43 min |
| Aug 3, 12:12 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Gray, Haskell, Meade, Seward, Stevens | 48 min |
| Aug 3, 12:58 AM CDT | Special Weather Statement | DDC | Clark, Meade, Seward | 32 min |
| Aug 3, 5:15 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 45 min |
| Aug 3, 5:41 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness, Scott | 64 min |
| Aug 3, 5:42 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 48 min |
| Aug 3, 6:03 PM CDT | Tornado Warning | DDC | Hamilton | 24 min |
| Aug 3, 6:13 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Hodgeman, Lane, Ness, Scott | 47 min |
| Aug 3, 6:15 PM CDT | Special Weather Statement | DDC | Rush | 45 min |
| Aug 3, 6:42 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 63 min |
| Aug 3, 6:52 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 38 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.